flexeril and sleep problems

Discussion in 'Fibromyalgia Main Forum' started by labrat, Jul 11, 2008.

  1. labrat

    labrat New Member

    About a month ago, I started using a very low dose (1/4 of a 5mg tablet) of flexeril to help with sleep. I am very sensitive to most meds. I also take trazodone for sleep and have been using it for years.

    Since I started taking the flexeril, my sleep has gotten worse-more frequent waking at night and waking earlier in the am. Plus in the last two weeks I have been having a relapse of my CFS (I don't have FM) and am wondering if the flexeril could be causing this or if it's just the CFS. Has anyone experienced a similar reaction to the flexeril?

    Thanks, Tracy
  2. cookie1960

    cookie1960 New Member

    hi tracy,

    I have FM and have tried Flexeril for muscle relaxation and sleep. I had bad reactions to it as well. My muscles were actually twitching enough to wake me up and I started to suffer from insomnia and pain. If I don't get good sleep - my entire body and mind suffers.

    I now take a small dose of Klonopin to help with sleep and anxiety. No side effects for me.

    Good luck and Good sleep.

    ~Cookie~
  3. clawhome

    clawhome New Member

    At night my muscles get so ridgid and Flexeril helps so much to relax the muscles in my legs and lower back. I take one 5meg every night along with 1 100mg Darvocet for back pain. I also take it after doing yard work or anything that involves lifting and bending. It helps so much to avoid the pain in my leg's and lower back when my muscles start to tighten up. I have been sleeping much better now that I have been taking these meds along with Neurontin. But, I still have allot of anxiety that I have to deal with and that sometimes prevents sleep for me. My doctors will not give me Klonopin. I wanted to take a small dose at night but they said no, that it is too addictive. I have not been able to take the class of antidpressants like Cymbalta, Zolft, Effexor and Leapro all had awful side effects. So, I will have to live with the anxiety. Good luck with finding something that will help your sleep. God Bless. Hug's, Carol
  4. Bruin63

    Bruin63 Member

    I had similiar reaction to Flexeril, I felt wired instead of relaxed, and it didn't help with the pain and muscle cramping.

    I am now on Soma, and it helps me to sleep , as well as anything can.
    It does helps with my CMPD and OA, plus, it settles my Inflammatory Bowel spasams, can not take antinflammatories, so this was a bounus for me, that it helps to relax the Intestines too.

    Hope you find a med, that will help you, I know not every person can take the same med.s
    Its a lot of trial and error , when it comes to me and new meds.

    sharonk
  5. labrat

    labrat New Member

    Thank you all for the replies about your experiences with this med. I thought it was so odd that a med that should relax me actually made my sleep worse. But then I often have unexpected reactions to the meds. I will just keep taking the trazodone alone, it does usually work for me except I am very fatigued in the morning.
    Tracy
  6. Bunchy

    Bunchy New Member

    of Flexeril and Trazodone could be very sedating I imagine and therefore increase daytime fatigue.

    Soma might be a better choice or as others have suggested a small amount of Klonopin.

    I take Robaxin for rigid muscles and it works on that - sometimes it helps me sleep and sometimes it just makes me dizzy. I was on Soma which I preferred but they discontinued it in the UK.

    I'm thinking of getting my doc to prescribe me a bit more Klonopin instead of the Robaxin as it has less side effects for me and makes me feel better generally as well as improving sleep quality.

    Good luck in finding a better option.

    Love Bunchy x